Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 79, NWS St. Louis, MO

March 27, 2008Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 27, 2008, 9:07 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2008, 9:07 PM CDT (02:07 UTC)
Expired
Mar 27, 2008, 9:45 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 6:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
564 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 280207
SVRLSX
MOC186-187-280245-
/O.NEW.KLSX.SV.W.0079.080328T0207Z-080328T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
907 PM CDT THU MAR 27 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
  STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 945 PM CDT

* AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  PARK HILLS...OR NEAR DESLOGE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEINGARTEN...
  ROCKY RIDGE...
  COFFMAN...
  BLOOMSDALE...
  STE. GENEVIEVE...
  ST. MARY...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3776 9065 3797 9064 3802 9010 3802 9009
      3788 8994 3771 9009
TIME...MOT...LOC 0207Z 262DEG 40KT 3786 9050

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 280228
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 PM CDT THU MAR 27 2008

MOC187-280237-
/O.CAN.KLSX.SV.W.0079.000000T0000Z-080328T0245Z/
ST. FRANCOIS MO-
927 PM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. FRANCOIS COUNTY IS
CANCELLED...

LAT...LON 3776 9031 3786 9043 3798 9035 3799 9033
      3800 9033 3802 9010 3802 9009 3788 8994
      3777 9004
TIME...MOT...LOC 0227Z 262DEG 40KT 3789 9022

$$

MOC186-280245-
/O.CON.KLSX.SV.W.0079.000000T0000Z-080328T0245Z/
STE. GENEVIEVE MO-
927 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR STE. GENEVIEVE COUNTY...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WEINGARTEN...OR ABOUT 10 MILES NORTHEAST OF FARMINGTON...MOVING
EAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RIVER
AUX VASES...STE. GENEVIEVE...MINNITH AND ST. MARY.

MOVE INSIDE A STURDY STRUCTURE IF THREATENING WEATHER APPROACHES 
YOUR LOCATION.

LAT...LON 3776 9031 3786 9043 3798 9035 3799 9033
      3800 9033 3802 9010 3802 9009 3788 8994
      3777 9004
TIME...MOT...LOC 0227Z 262DEG 40KT 3789 9022

$$

BRITT
000 
WWUS53 KLSX 280244
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT THU MAR 27 2008

MOC186-280254-
/O.EXP.KLSX.SV.W.0079.000000T0000Z-080328T0245Z/
STE. GENEVIEVE MO-
944 PM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR STE. GENEVIEVE COUNTY EXPIRES
AT 945 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 3776 9031 3786 9043 3798 9035 3799 9033
      3800 9033 3802 9010 3802 9009 3788 8994
      3777 9004
TIME...MOT...LOC 0244Z 262DEG 40KT 3792 8998

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:54 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 27, 6:54 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT THU MAR 27 2008

.DISCUSSION...
UNSETTLED WX WILL CONTINUE TO PLAGUE REGION OVR THE NXT FEW
DAYS...ALTHOUGH WE SHUD GET A BIT OF A BREAK IN THE FRI-SAT TIME FRAME.

STILL WAITING FOR CONVECTION TO SHOW ITS HAND TO PIN DOWN TNGTS
PCPN. SO FAR MID LVL CAP HAS SUPPRESSED CNVTV INITIATION ALG AND S
OF VRY STG WRMFNT...BUT WITH APRCH OF SFC LO AND WHAT APRS TO BE A
WK SHTWV THINK FORCING WL OVERCOME INHIBITION TO GET TSRA GOING
OVR THE NXT HR OR TWO. HAVE CONTINUED VRY HIGH POPS FOR THE 00Z-
06Z TIME FRAME WITH THE EXPECTATION THAT STORMS WILL FIRE OVR MID
MO SHORTLY...THEN INCR IN AREAL COVERAGE AS THEY WORK INTO AND E
OF MS RVR VLY. WHILE STGST STORMS WL CERTAINLY BE OVR THE S HLF OF
FA DONT THINK THREAT WILL BE ENTIRELY LIMITED TO THE S...AS
ELEVATED CAPE IN VRY COLD AIR IN THE N COULD ALSO PRODUCE
MARGINALLY SVR HAIL FOR A WHILE THIS EVE. AND...LOCALLY HVY RAIN
CAN BE EXPECTED AS WELL.

CDFNT SHUD SURGE SWD DURG THE EVE...WITH TSRA THRT DMSNG FROM N
TO S AND CONFINING TSRA THRT TO FAR S COUNTIES AFT 06Z. TEMPS OVR
N WILL BE COLD ENOUGH TO SUPPORT SNOW...BUT UNCERTAIN THAT PCPN WL
LINGER IN THE COLD AIR LONG ENOUGH FOR THE CHGOVR TO OCR.

FRI-SAT SHUD BE THE QUIETEST DAYS IN THE NR TERM OF THE
FCST...ALTHOUGH THEY PROBABLY WONT BE TOTALLY RAIN-FREE. PCPN ON
FRI SHUD BE LIMITED TO SM LINGERING R- IN THE S DURG THE
MRNG...BUT BY SAT IT APRS THAT CNVTN WILL BGN TO THREATEN ONCE
AGAIN AS STG WAA DVLPS IN ADV OF NXT SHTWV...WITH ELEVATED TSRA
FORMING WITH RETURN OF MODEST INSTABILITY BUT STG ISENTROPIC
LIFT.

CERTAINLY...THE HEAVIEST PCPN THRT WL BE LT SATURDAY NIGHT...THRU
SUN AND MON...AND INTO MON NGT...AS VRY MOIST AND UNSTBL
AMS...QSNTRY FNTL BNDRY...AND SHTWV ENERGY INTERACT ACR AREA.
NO WAY TO SAY FOR CERTAIN HOW MUCH RAIN WILL FALL...BUT THIS IS
NOT THE KIND OF PATTERN WE NEED AFTER THE HEAVY RAIN AND NEAR
RECORD RIVER LEVELS OF LAST WEEK. ESF ISSUED EARLIER ON THIS THRT
AND WL REISSUE WITH THIS FCST PKG AS WELL.

TRUETT

&&

.AVIATION...
FOR THE 00Z TAFS...

LINE OF SHRA AND TSRA TO MOVE THRU THIS EVENING...WITH IFR/LIFR
CEILINGS AND MVFR VISIBILITIES EXPECTED TO CONTINUE OVERNIGHT
BEHIND THE SYSTEM. STRATUS WILL SCT OUT BY TOMORROW
AFTERNOON...WITH NORTH WINDS CONTINUING.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 27, 4:20 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT THU MAR 27 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
420 PM CDT THU MAR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA THIS EVENING. A
FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND LOCALIZED HEAVY RAIN. IN ADDITION...A FEW OF THE STORMS
ALONG AND SOUTH OF INTERSTATE 70 MAY PRODUCE STRONG GUSTY WINDS.

THERE IS ALSO A CHANCE FOR SNOW LATE TONIGHT FOR PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. NO SNOW
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT...WITH AN EVEN GREATER THREAT OF THUNDERSTORMS ON
SUNDAY...MONDAY...AND INTO MONDAY NIGHT.

THE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT WILL BE CAPABLE OF
PRODUCING WIDESPREAD HEAVY RAIN...WHICH COULD MEAN ANOTHER FLOOD
THREAT FOR PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL...HEAVY RAIN...OR STRONG
WINDS THAT THEY OBSERVE TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Local storm report, Mar 27, 8:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             TRUXTON                 39.00N 91.24W
03/27/2008  E0.75 INCH       LINCOLN            MO   TRAINED SPOTTER

&&

FGLASS
Local storm report, Mar 27, 8:23 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             5 N TAOS                38.57N 92.08W
03/27/2008  E1.50 INCH       CALLAWAY           MO   OTHER FEDERAL

&&

FGLASS
Local storm report, Mar 27, 8:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             2 S BONNOTS MILL        38.54N 91.96W
03/27/2008  E0.75 INCH       OSAGE              MO   PUBLIC

&&

FGLASS
Local storm report, Mar 27, 8:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             CENTERVILLE             37.44N 90.96W
03/27/2008  E0.75 INCH       REYNOLDS           MO   CO-OP OBSERVER

&&

FGLASS
Local storm report, Mar 27, 8:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             7 NNE CENTERVILLE       37.53N 90.91W
03/27/2008  E0.75 INCH       REYNOLDS           MO   CO-OP OBSERVER

&&

FGLASS
Local storm report, Mar 27, 8:55 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             WASHINGTON              38.55N 91.01W
03/27/2008  E0.75 INCH       FRANKLIN           MO   TRAINED SPOTTER

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:03 PM CDTSevere Thunderstorm WarningLSXGasconade, Lincoln, Montgomery, Saint Charles, Warren42 min
Mar 27, 7:12 PM CDTSevere Thunderstorm WarningLSXSaint Charles48 min
Mar 27, 7:16 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren44 min
Mar 27, 7:29 PM CDTTornado WarningLSXCrawford, Iron, Washington46 min
Mar 27, 7:42 PM CDTTornado WarningLSXReynolds48 min
Mar 27, 7:46 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Saint Charles, Saint Louis and 1 more59 min
Mar 27, 8:00 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington28 min
Mar 27, 8:10 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Gasconade, Montgomery, Osage50 min
Mar 27, 8:11 PM CDTTornado WarningLSXIron, Saint Francois, Washington34 min
Mar 27, 8:25 PM CDTTornado WarningLSXReynolds35 min
Mar 27, 8:50 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren31 min
Mar 27, 8:54 PM CDTTornado WarningLSXIron, Reynolds36 min
Mar 27, 8:57 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis16 min
Mar 27, 8:59 PM CDTTornado WarningLSXReynolds46 min
Mar 27, 9:25 PM CDTTornado WarningLSXMadison50 min
Mar 27, 10:00 PM CDTSevere Thunderstorm WarningLSXMadison31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.